I had 17 units of Botox. For 10 days, it worked and I couldn't cringe at all. I couldn't move that area. Now at 13 days I can again and the lines seem to be reappearing. I thought it was supposed to get better. Is that normal to have worked and then stop working so quickly? I am very upset about this.
Why Did Botox Results Lasted Only a Few Days?
Doctor Answers (7)
Botox should last longer than 10 days
Botox for the frown lines should last 3 to 4 months. You may require more than 17 units. The fact that it worked initially means you are not immune to it which is good news. Please visit a board certified dermatologist or plastic surgeon who can determine the correct amount of Botox that will work for you.
The number of Botox units were probably not enough
Depending on the size of muscles, the amount of Botox may differ.
For the Glabella area, the usual amount is 20 -30 units. If we inject less, the results will not last the usual 3-4 months and the muscle movements will restart sooner. So, a little more Botox will probably do the job for you.
Dear Vixen, the resultant effect of Botox on weakening mscles is depenedent on the amount of Botox used and where it is placed. Generally it starts working in 3 to 5 days and the maximum effect is at 2 weeks- and generally lasts 3 to 4 months.
It can be upsetting if you expect the movement and line to be gone and they are still present.....however this can be easily resolved by adding more Botox.
I f this is your first treatment - sometimes the dose required needs to be adjusted so that you end up with the desired change. Return to your physician and let them know that you want a little more softening of the muscle movement.
With Warm Regards,
Trevor M Born MD
You might also like...
Not enough BOTOX
17 units of BOTOX could be an appropriate dose. It depends on what is being treated. For the average woman this should be an appropriate dose for the 11 lines and a four month treatment result is expected.
Generally when the results of BOTOX are of very short duration when not enough dosage is used. It is helpful to verify the actual results with photographs. Hopefully these were taken. If not, this is a red flag.
In my experience when a treatment is short lived and the patient has been told they were treated with an appropriate amount of BOTOX, it turns out that there has been a lack of honesty regarding the actual dose of medication used. So ask yourself how certain you are that you got what you paid for. If the price seemed too good to be true, that should be a hint. Obviously if a provider is advertising a price that is half of what others are offering, it may not be entirely surprising that you may not actually be getting what you think you have paid for.
Could a larger dose help?
Botox is dose dependent and I think you may benefit from a slightly larger dose. Of course, I have not examined you and I cannot tell you for sure. So explore that option with your doctor, since he/she has seen what 17 units did for you.
It would be most unusual to have Botox stop working at 13 days. Botox cannot completely stop the movement in the forehead, so having some movement there is normal and to be expected.
Botox lasts around 4 months.
I've been using BOTOX for over 10 years, and I havent seen a case where the result lasted onlt 2 weeks. I have seen a few complete non-responders, and these cases were due to a bad batch of the product.
I would certainly let your physician know what's going on. Find out if any of the other patients that received product from that vial also had a poor result. If so, Allergan (Botox manufacturer) might provide a free vial.
I hope this helps, and best regards.
Botox Only Lasting a Few Days?
As your name implies, you are a very strong woman. Apparently so are your muscles that were treated with Botox. It is not normal for Botox to be working at 10 days, and then not at 13 days. It is normal to have some movement after Botox treatment unless you want that Marcia Cross look.
Return to your injecting physician for re-evaluation and possibly more Botox.
Good luck and be well, and go easy on those Canadian men.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.